MAUDE Adverse Event Report: COOK INC; INTRAVASCULAR CATHETER

COOK INC; INTRAVASCULAR CATHETER
Model Number G44128
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: sometime in 2024 after february.C1: suspect products #3: rifampicin/minocycline hcl 1000g/kg.D1: brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.D4: catalog#: c-utlmy-701j-rsc-abrm-hc-fst-a-rd.E3: occupation: ir coordinator.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that blue catheter ports from cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter trays were noted to be cracked and leaking.One patient required three central line replacements because of this issue.No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Correction: d9, h3.H3 - device evaluated by mfg? the device was not returned to the manufacturer.Investigation ¿ evaluation.It was reported that blue catheter ports from cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter trays were noted to be cracked and leaking.One patient required three central line replacements because of this issue.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, quality control procedures, device history record (dhr), and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded nonconformances relevant to the failure mode.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: the product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum ventral venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: warnings ¿the safe and effective use of central venous catheters with power injector pressures (safety cut-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.To safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10ml/sec.Do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.Failure to ensure patency of the catheter prior to power injection studies my result in catheter failure.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter.¿ precautions: ¿if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ instructions for use: power injection procedure, ¿6.Conduct strudy using the power injector, making sure not to exceed the maximum flow rate of 10ml/sec or pressure limit safety cut-off of 325 psi for the catheter.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Previous investigations into the failure determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21424231
Report Number1820334-2025-00160
Device Sequence Number15394508
Product Code FOZ
UDI-Device Identifier00827002441286
UDI-Public(01)00827002441286(17)250207(10)15299241
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberG44128
Device Lot Number15299241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown